Alert archive / Georgia / Tornado Warnings in 2007

Tornado Warning 12, NWS Tallahassee, FL

March 1, 2007Clay County, Georgia

NWS Tallahassee, FL issued this tornado warning at Mar 1, 2007, 3:11 PM EST for Clay County, Georgia. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 1, 2007, 3:11 PM EST (20:11 UTC)
Expired
Mar 1, 2007, 3:40 PM EST
In force
29 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Clay County, GA

What was reported inside it

TimeReportWhereRemark
Mar 1, 3:30 PM ESTTORNADO5 N Fort Gaines, GAAPPARENT TORNADO APPROXIMATELY 5 MILES NORTH OF FORT GAINES, GA. NUMEROUS TREES DOWN AND HOMES DAMAGED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 1, 10:47 AM ESTTornado Watch PDSSPC10 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 322 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-377 J/kg
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
322 m²/s²
0-3 km storm-relative helicity
447 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KTAE 012013
TORTAE
GAC061-012100-
/O.NEW.KTAE.TO.W.0012.070301T2011Z-070301T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
311 PM EST THU MAR 1 2007

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN CLAY COUNTY IN SOUTHWEST GEORGIA

* UNTIL 400 PM EST

* AT 305 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A TORNADO 15 MILES SOUTHWEST OF STANDLEYS STORE...OR ABOUT NEAR
  ABBEVILLE...MOVING NORTHEAST AT 40 MPH.

  EMERGENCY MANAGEMENT IN HENRY COUNTY ALABAMA REPORTED A TORNADO
  ON THE GROUND NEAR COUNTY ROAD 133 TO THE NORTH OF ABBEVILLE.

* THE TORNADO WILL BE NEAR...
  STANDLEYS STORE BY 325 PM EST...
  RICKS PLACE...BAGBY SP...MOORES CROSSROADS AND DAYS CROSSROADS BY
  330 PM EST...
  GARNERSVILLE AND 6 MILES NORTHWEST OF COTTON HILL BY 335 PM EST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST THURSDAY EVENING
FOR SOUTHEAST ALABAMA AND SOUTHWESTERN FLORIDA AND SOUTHWESTERN
GEORGIA.

LAT...LON 3177 8496 3172 8496 3167 8493 3162 8495
      3161 8503 3171 8509 3178 8509 3177 8502
      3178 8499

$$

14-MROCZKA
1 follow-up statement
000 
WWUS52 KTAE 012040
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
339 PM EST THU MAR 1 2007

GAC061-012049-
/O.CAN.KTAE.TO.W.0012.000000T0000Z-070301T2100Z/
CLAY GA-
339 PM EST THU MAR 1 2007

...THE TORNADO WARNING FOR NORTHWESTERN CLAY COUNTY IN 
SOUTHWEST GEORGIA IS CANCELLED...

RADAR INDICATES THAT THE STORM PRODUCING A POSSIBLE TORNADO HAS
MOVES NORTH OF THE AREA. THEREFORE... THE TORNADO WARNING FOR 
NORTHERN CLAY COUNTY HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST THURSDAY EVENING
FOR SOUTHEAST ALABAMA AND SOUTHWESTERN FLORIDA AND SOUTHWESTERN
GEORGIA.

LAT...LON 3177 8496 3172 8496 3167 8493 3162 8495
      3161 8503 3171 8509 3178 8509 3177 8502
      3178 8499

$$

14-MROCZKA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Mar 1, 2:20 PM EST, 51 minutes earlier.

Area forecast discussion, Mar 1, 2:20 PM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
220 PM EST THU MAR 1 2007

.SYNOPSIS...CONVECTION CONTINUES TO FIRE ALONG AND JUST TO THE S OF
THE WARM FRONT AS IT PUSHES THROUGH THE CWA EARLY THIS AFTERNOON.
SUPERCELLS ARE BEGINNING TO DEVELOP ACROSS SE AL AND THE WESTERN FL
PANHANDLE...AND SOME OF THESE WILL BE CAPABLE OF SPAWNING TORNADOES
AS THEY HEAD OFF TO THE NE...WHILE THE ENTIRE AREA OF STORMS MOVES
SLOWLY EASTWARD. THE TORNADO WATCH REMAINS IN EFFECT FOR THE ENTIRE
CWA UNTIL 8 PM EST...7 PM CST..AS THE MAIN SQUALL LINE IS STILL WELL
OFF TO THE WEST IN ITS DEVELOPMENTAL STAGES. OVER THE COASTAL
WATERS...WINDS AND SEAS ARE MAINTAINING THEIR SLOW ASCENT...AND
APPEAR ON TRACK TO REACH SCA LEVELS BEFORE THE AFTERNOON IS
THROUGH.

&&

.SHORT TERM...AS MENTIONED ABOVE...WITH THE PRE-FRONTAL SQUALL LINE
STILL WELL OFF TO OUR WEST...THE THREAT FOR SEVERE THUNDERSTORMS
WITH DAMAGING WINDS AND POSSIBLE TORNADOES WILL CONTINUE WELL INTO
THIS EVENING. THE SHEAR PROFILE ACROSS THE REGION WILL BECOME LESS
DIRECTIONAL AND MORE LINEAR AHEAD OF THE SQUALL LINE...BUT THE SPEED
SHEAR SHOULD REMAIN STRONG ENOUGH TO SUPPORT DERECHOES AND POSSIBLE
TORNADOES WITH THE SQUALL LINE ITSELF. THE COLD FRONT IS EXPECTED TO
MOVE THROUGH VERY LATE TONIGHT WITH COOLER AND DRIER BUILDING IN
...BUT IT MAY STALL OVER NE FL AND ALLOW A WEAK WAVE TO DEVELOP AND
MOVE ALONG IT OVER THE NE GULF. THE GFS APPEARS TO BE OVERDONE WITH
THIS WAVE AT THE PRESENT TIME...SO WILL TRIM BACK MAV POPS AT LEAST
20-30 PERCENT ACROSS THE SE FL BIG BEND. ANOTHER WEAK SHORTWAVE MAY
ATTEMPT TO PULL SOME MOISTURE FROM THE STALLED OUT FRONT BACK TO THE
N ON SATURDAY... BEFORE A STRONG SFC RIDGE EJECTS EVERYTHING OUT TO
THE E LATER ON SUNDAY.

&&

.LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT...THE GFS SHOWS RAIN
CHANCES CONTINUING OVER MOST OF THE LOCAL REGION DUE TO THE PRESENCE
OF THE AFOREMENTIONED FRONT. THIS FRONT GETS A GOOD KICK LATE SUNDAY
AS THE UPPER THROUGH DIGS DEEPER AND STRONG SURFACE HIGH BUILDS IN
THE WEST. THE REMAINDER OF THE FORECAST PERIOD WILL BE DRY WITH
BELOW NORMAL TEMPS. A WIDESPREAD LIGHT FREEZE IS POSSIBLE MONDAY
MORNING.

&&

.MARINE...MAIN CONCERN WILL BE TIMING THE END OF THE SCA WHICH WILL
LAST THROUGH TONIGHT AND INTO FRIDAY MORNING.

&&

.AVIATION...MESSY DAY ACROSS THE FORECAST AREA FOR AVIATION. WARM
FRONT WILL SLOWLY PULL NORTH ACROSS THE AREA THROUGH THE DAY WITH
SCATTERED TO NUMEROUS SHOWER ACTIVITY. GENERALLY LOOKING AT MVFR
CONDITIONS FOR CIGS/VIS WITH THE SHOWERS WITH TEMPO THUNDERSTORMS
BRINGING CONDITIONS DOWN INTO THE IFR RANGE AND PERHAPS A BIT LOWER
WITH ANY REALLY HEAVY DOWNPOURS. WINDS WILL ALSO BE RATHER GUSTY
WITH FREQUENT GUSTS THIS AFTERNOON INTO THE 15 TO 20 KNOT RANGE. COLD
FRONT WILL THEN APPROACH AND CROSS THE AREA DURING THE EVENING AND
FIRST PART OF THE NIGHT. A BAND OF SHOWERS AND THUNDERSTORMS...SOME
STRONG TO SEVERE IS LIKELY WITH THIS FRONT. BEST CHANCE FOR THESE
SEVERE STORMS WILL BE DURING THE LATE AFTERNOON AND EARLY TO MID
EVENING FROM KDHN TO KABY AND KPFN THEN SPREADING TO KTLH AND KVLD
DURING THE MID EVENING AND EARLY MORNING HOURS.

&&

.FIRE WEATHER...WILL UPGRADE THE FIRE WX WATCH TO A RED FLAG WARNING
ACROSS THE FL PANHANDLE ON FRI.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  55  69  38  65  42 /  90  20  10  10  30
PANAMA CITY  55  68  42  69  43 /  90  10  10  10  20
DOTHAN       48  69  39  68  38 /  90  10  10  10  20
ALBANY       54  66  40  68  38 /  90  10  10  10  20
VALDOSTA     55  66  40  65  42 /  90  20  10  10  30
CROSS CITY   61  67  48  64  45 /  80  30  10  20  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FRIDAY AFTERNOON FOR INLAND WALTON...
HOLMES...WASHINGTON...JACKSON...GULF...CALHOUN...LIBERTY...GADSDEN...
AND LEON.
GM...SCA ALL LEGS.

&&

AVIATION/FIRE WX...MROCZKA
PUBLIC/MARINE...GOULD
LONG TERM...BARRY
Hazardous weather outlook, Mar 1, 5:11 AM EST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
511 AM EST THU MAR 1 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-021015-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
511 AM EST THU MAR 1 2007 /411 AM CST THU MAR 1 2007/

..MODERATE RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS
MOST OF THE LOCAL TRI-STATE REGION...

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...WIDESPREAD SHOWERS AND THUNDERSTORMS
WILL DEVELOP AHEAD OF A STRONG COLD FRONT. SOME OF THE STORMS WILL
LIKELY BECOME SEVERE TODAY AND TONIGHT WITH DAMAGING STRAIGHT LINE
WINDS AND A FEW TORNADOES. ONE OR TWO OF THE TORNADOES MAY BE
STRONG. THE STORM PREDICTION CENTER HAS HIGHLIGHTED MOST OF THE
LOCAL REGION FOR A MODERATE RISK OF SEVERE THUNDERSTORMS. A HIGH
RISK AREA COVERING A LARGE PORTION OF ALABAMA JUST MISSES OUR
SOUTHEAST ALABAMA ZONES. WINDS AND SEAS INCREASING OUT AHEAD OF
THE FRONT WILL BRING ADVISORY LEVEL CRITERIA TO THE COASTAL
WATERS THIS AFTERNOON AND INTO EARLY FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...MUCH DRIER AND
COOLER WEATHER WILL FILTER IN BEHIND THE FRONT FRIDAY. THE FRONT
IS EXPECTED TO STALL ACROSS NORTH CENTRAL FLORIDA BY LATE FRIDAY
AND MAY MEANDER BACK TO THE NORTH BRINGING RAIN CHANCES TO THE AREA
OVER THE WEEKEND. STRONG HIGH PRESSURE WILL BUILD IN FROM THE
NORTHWEST LATE SUNDAY PUSHING THE FRONT AND EXPECTED CLOUD COVER
WELL TO THE SOUTHEAST. DRY WEATHER AND BELOW NORMAL TEMPERATURES
ARE EXPECTED INTO MID NEXT WEEK.

.SPOTTER STATEMENT...
SPOTTER ACTIVATION IS VERY LIKELY TODAY AND TONIGHT. SPOTTERS
SHOULD BE CONSIDERED ACTIVATED AT THE FIRST ISSUANCE OF A WATCH OR
WARNING COVERING OUR REGION.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

BARRY

In the hours before

Local storm report, Mar 1, 2:36 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
236 PM EST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TORNADO          SW ENTERPRISE           31.31N 85.85W
03/01/2007                   COFFEE             AL   EMERGENCY MNGR

            EM REPORTED TORNADO ON GROUND OVER ENTERPRISE MUNICIPAL
            AIRPORT. NO DAMAGE REPORTS YET.

0220 PM     TORNADO          LEVEL PLAINS            31.30N 85.78W
03/01/2007                   DALE               AL   EMERGENCY MNGR

            TORNADO REPORTED ON GROUND ON CR1 NEAR LEVEL PLAINS. NO
            DAMAGE REPORTS YET.

0225 PM     TORNADO          ENTERPRISE              31.31N 85.85W
03/01/2007                   COFFEE             AL   PUBLIC

            TORNADO REPORTED ON GROUND ON FT RUCKER BLVD IN
            ENTERPRISE. NO DAMAGE REPORTS YET.

&&

LANIER
Local storm report, Mar 1, 2:43 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
243 PM EST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             OZARK                   31.46N 85.64W
03/01/2007  E1.75 INCH       DALE               AL   PUBLIC

            GOLF BALL SIZE HAIL REPORTED.

0235 PM     HAIL             NEWTON                  31.33N 85.60W
03/01/2007  E1.00 INCH       DALE               AL   PUBLIC

            QUARTER SIZED HAIL REPORTED

&&

LANIER
Local storm report, Mar 1, 2:49 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
249 PM EST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TORNADO          ENTERPRISE              31.31N 85.85W
03/01/2007                   COFFEE             AL   NWS EMPLOYEE

            IN COFFEE COUNTY...1/8 MILE WIDE DAMAGE PATH THROUGH
            ENTERPRISE. POSSIBLY DOZENS OF HOMES DAMAGED. BASED ON
            RADAR...TORNADO WENT THROUGH ENTERPRISE AT 110PM CST.

&&

LANIER
Local storm report, Mar 1, 3:02 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
302 PM EST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TORNADO          ENTERPRISE              31.31N 85.85W
03/01/2007                   COFFEE             AL   BROADCAST MEDIA

            STUDENTS REPORTED TRAPPED IN ENTERPRISE HIGH SCHOOL GYM.
            POSSIBLE INJURIES. REPORTED BY TV STATION WSFA.

&&

LANIER
Local storm report, Mar 1, 3:06 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
306 PM EST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     W ABBEVILLE             31.57N 85.25W
03/01/2007                   HENRY              AL   EMERGENCY MNGR

            STATE ROAD 7 WEST OF ABBEVILLE. TREES AND POWERLINES
            DOWN.

&&

LANIER
Local storm report, Mar 1, 3:11 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
311 PM EST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TORNADO          ENTERPRISE              31.31N 85.85W
03/01/2007                   COFFEE             AL   LAW ENFORCEMENT

            DOWNTOWN ENTERPRISE HIT HARD. DAMAGE AFFECTED DIXIE DRIVE
            AND COLLEGE STREET. INJURIES REPORTED.

&&

LANIER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 3:24 PM ESTTornado WarningTAEQuitman, Randolph36 min

Nearby

Tornado Warnings in Georgia, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.